MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X37,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X37,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965037S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but an x-ray was provided which confirms the breakage.A device inspection was not possible since the affected device was not returned, and only an x-ray was provided for investigation.The medical expert opinion revealed the following: ¿there has been osteoporotic or osteopenic surrounding bone can hardly be assessed via x-ray.If there is no preoperative information.The initial positioning of the nail and the screws seems to be alright.It is again a little hard to say as we do only have the two x-rays showing the situation after loosening of the nail.As there is no union visible on the x-ray so far.We have a case of non-union, here.We have very clear signs of loosening with at the distal tibia and calcaneus.The other measurements taken to support the union seem reasonable and are according to the state-of-the-art, but unfortunately failures can still occur.¿ based on the above investigation most probably the failure was due to the patient¿s condition (nonunion) but due to insufficient information and product not returned for evaluation the exact root cause could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The following event was reported by the end user to the (b)(6) competent authority ((b)(6)); breakage of the locking screws.Revision surgery on (b)(6) 2019.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X37,5 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9567050
Report Number0009610622-2020-00007
Device Sequence Number14034903
Product Code HSB
UDI-Device Identifier04546540382337
UDI-Public04546540382337
Combination Product (Y/N)N
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2020
Device Catalogue Number18965037S
Device Lot NumberK0B39A1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight66